Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 239, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 13, 1997, 7:48 PM CDT for Bossier Parish, Caddo Parish, Louisiana. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1997, 7:48 PM CDT (00:48 UTC)
- Expired
- Jun 13, 1997, 8:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
Counties Bossier Parish, LA, Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 22 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:56 PM CDT | Thunderstorm Wind 90 | Vivian, LA | Thunderstorms moved across extreme northwest Caddo Parish downing numerous trees and powerlines. The entire town of Vivian was left without power and Highway 1 from Vivian to Rodessa was closed due to tree blockage. One man was injured when a tree fell acros |
| Jun 13, 8:20 PM CDT | Thunderstorm Wind 65 | Plain Dealing, LA | Trees uprooted along Hwy 3. |
| Jun 13, 8:44 PM CDT | Hail 0.75 | Blanchard, LA |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3531 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1065 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 140048 SVRSHV LAC015-017-140145- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 748 PM CDT FRI JUN 13 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 845 PM CDT FOR THE FOLLOWING AREAS... IN NORTHWEST LOUISIANA ...NORTHERN BOSSIER PARISH...NORTHERN CADDO PARISH AT 745 PM CDT...THE SHREVEPORT DOPPLER WEATHER RADAR INDICATES A SEVERE THUNDERSTORM JUST ENTERING NORTHWEST CADDO PARISH NORTHWEST OF RODESSA. THIS THUNDERSTORM IS MOVING SOUTHEASTWARD AT 20 MPH AND WILL MOVE ACROSS NORTHERN SECTIONS OF CADDO AND BOSSIER PARISHES BY 845 PM. THIS SEVERE THUNDERSTORM HAS PRODUCED WINDS OF 75 MPH HOUR...HAIL UP TO AN INCH IN SIZE AND DAMAGE IN SEVERAL NORTHEAST TEXAS COUNTIES. RESIDENTS OF NORTHERN CADDO AND BOSSIER PARISHES SHOULD BE READY TO TAKE QUICK ACTION TO PROTECT THEMSELVES AS THIS SEVERE THUNDERSTORM MOVES THOUGH THE AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:15 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 13, 3:15 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT FRI JUN 13 1997 AN ATMOSPHERE TEMPO STABILIZED BY MRNG CONVECTION ATTM APPEAR TO BE READY TO UNCORK AS A VORT LOBE INTERACTS WITH FNTL BNDRY ACRS CNTRL-SE OK AND UPR JET NOSES INTO EAST TX. SRLY WINDS INCREASED MARKEDLY ACRS NW 2/3 OF CWA DURG PAST COUPLE HOURS. STORMS POPPING ON N-NW LIMITS OF SHV RADAR AND BLDG CLDS OVHD. VERY HIGH CAPES OVR EAST TX COMBINED WITH SEASONABLY DECENT LOW LVL SHEAR AND UPR DIV SUGGEST A TORNADIC POTENTIAL. AFT LOOKING AT FNTL POSN AND STG THETA-E ADV ALL NIGHT OVR NE TX HAVE TO CONSIDER STORMS MAY LAST WELL INTO NIGHT. WITH 90% BNDRY LYR RH SPREADING TONIGHT SHOULD SEE RA AND/OR FOG AREAWIDE. AS FNT WASHES OUT OVR AREA ON SAT...PLENTIFUL 850 MSTR KEEP SOME CLDS IN AND GIVE US ONE MORE DAY OF SUB-90 WX. PROB WONT BE SO LUCKY ON SUN WITH STGR SOUTH FLOW AND DRYER AIR EARLY. HOWEVER...70% MEAN RH QUICKLY SPREADING ACROSS NORTHERN CWA AS TROF DEEPENS OVR HIGH PLAINS. GIVEN RECENT TRENDS AND CLD CVR...WILL COMPRO ON MODEL HIGH TEMPS. STICK WITH WARMER FWC LOWS FOR TONIGHT GIVEN DEWPOINTS. SHV 73/89/70/91 4213 MLU 72/85/70/89 3212 VII
In the hours before
Local storm report, Jun 13, 6:57 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
655 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM 2 SE BOGATA TX 70 MPH TSTM GUST
06/13/97 RED RIVER REPORTED FROM LOCAL S.O.
0630 PM MT PLEASANT TX 70 MPH TSTM GUST
06/13/97 TITUS UPROOTED TREES WITH DAMAGE TO
SOME ROOFS OF HOMES IN TOWN..
0620 PM 3 N MT VERNON TX 0.75 INCH HAIL
06/13/97 FRANKLIN
0628 PM 10 NE MT VERNON TX WIND DAMAGE
06/13/97 FRANKLIN T POSSIBLE TORNADO REPORTED
FROM LOCAL S.O.
.
13Local storm report, Jun 13, 7:04 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM MT PLEASANT TX WIND DAMAGE
06/13/97 TITUS NUMEROUS REPORTS OF DAMAGE
TO STRUCTURES IN TOWN
INCLUDING THE LOCAL SCHOOL AND
WAREHOUSES IN TOWN.
0700 PM DANGERFIELD TX 70 MPH TSTM GUST
06/13/97 MORRIS GUSTS REPORTED FROM LOCAL
STORM SPOTTERS
13
.
13Local storm report, Jun 13, 7:07 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED SPACING...
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0645 PM MT PLEASANT TX WIND DAMAGE
06/13/97 TITUS NUMEROUS REPORTS OF DAMAGE
TO STRUCTURES IN TOWN
INCLUDING THE LOCAL SCHOOL AND
WAREHOUSES IN TOWN.
0700 PM DANGERFIELD TX 70 MPH TSTM GUST
06/13/97 MORRIS GUSTS REPORTED FROM LOCAL
STORM SPOTTERS
13Local storm report, Jun 13, 7:20 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0703 PM 5 SE DANGERFIELD TX WIND DAMAGE
06/13/97 MORRIS NUMEROUS TREES AND POWERLINES
DOWN ALONG TX HWY 49. REPORT
FROM LOCAL STORM SPOTTERS.
0711 PM 5 S PITTSBURG TX 0.88 INCH HAIL
06/13/97 CAMP REPORT FROM LOCAL COOPERATIVE
OBSERVER.
0714 PM PINE TX 0.75 INCH HAIL.
06/13/97 CAMP
13Local storm report, Jun 13, 7:46 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 PM CDT FRI JUN 13 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 3 E HUGHES SPRINGS TX 70 MPH TSTM GUST
06/13/97 CASS
0715 PM HUGHES SPRINGS TX WIND DAMAGE
06/13/97 CASS NUMEROUS REPORTS OF TREES AND
POWERLINEzS DOWN.
0720 PM 5 NW ATLANTA TX WIND DAMAGE
06/13/97 CASS SEVERAL REPORTS OF TREES AND
POWERLINES DOWN.
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:43 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 62 min |
| Jun 13, 9:16 PM CDT | Severe Thunderstorm Warning | SHV | De Soto | 59 min |
| Jun 13, 9:20 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 55 min |
| Jun 13, 9:41 PM CDT | Severe Thunderstorm Warning | SHV | Jackson | 64 min |
| Jun 13, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | Winn | 64 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.